Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Generalizations of Temple's inequality


Author: Evans M. Harrell
Journal: Proc. Amer. Math. Soc. 69 (1978), 271-276
MSC: Primary 49G20
MathSciNet review: 0487733
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: T. Kato's little-known generalization of a classic variational inequality for eigenvalues is extended to the case of normal operators and briefly discussed.


References [Enhancements On Off] (What's this?)

  • [1] W. M. Greenlee, Perturbation of bounded states of the radial equation by potentials with a repulsive hard core--first order asymptotics, J. Functional Analysis (to appear).
  • [2] Evans M. Harrell II, Singular perturbation potentials, Ann. Physics 105 (1977), no. 2, 379–406. MR 0449317 (56 #7622)
  • [3] Tosio Kato, On the upper and lower bounds of eigenvalues, J. Phys. Soc. Japan 4 (1949), 334–339. MR 0038738 (12,447b)
  • [4] Tosio Kato, On the convergence of the perturbation method. I, Progress Theoret. Physics 4 (1949), 514–523. MR 0034510 (11,599a)
  • [5] Tosio Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132, Springer-Verlag New York, Inc., New York, 1966. MR 0203473 (34 #3324)
  • [6] Michael Reed and Barry Simon, Methods of modern mathematical physics. I. Functional analysis, Academic Press, New York-London, 1972. MR 0493419 (58 #12429a)
  • [7] G. Temple, The theory of Rayleigh's principle as applied to continuous systems, Proc. Roy. Soc. London Ser. A 119 (1928), 276-293.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49G20

Retrieve articles in all journals with MSC: 49G20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1978-0487733-4
PII: S 0002-9939(1978)0487733-4
Keywords: Temple's inequality, bounds for eigenvalues, normal operators, unitary operators, trial functions
Article copyright: © Copyright 1978 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia